MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 410038MPA1
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up will be submitted when the evaluation is complete.
 
Event or Problem Description
Account reported during a biliary drain placement for biliary obstruction due to post hepaticojejunostomy stenosis, an attempt was made to advance a catheter over the wire into the small bowel in order to perform a wire exchange.There was resistance at the site of obstruction and it was noted that the tip of the catheter was broken and upon removing the catheter from the patient, the tip of the catheter remained in the patient.No snares were available, therefore the catheter fragment was left in the patient.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.A photo of catheter tip within the anatomy without the catheter shaft was provided.However, the root cause of the occurrence is inconclusive.The ifu review the catheter indication for use states the catheter is designed to be used intravascularly; however, in this case they inserted the catheter into the biliary system.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.Physical and visual evaluation were conducted and acceptable external material melt flow was observed, indicating sound tip to shaft joints were achieved during manufacturing.Per the ifu review, the catheter indication for use states the catheter is designed to be used intravascularly.Since this case involves insertion into the biliary system, only potential contributing factor is user error.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key23967593
Report Number1721504-2025-00788
Device Sequence Number11994016
Product Code DQO
Combination Product (Y/N)N
Initial Reporter CountryJM
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Catalogue Number410038MPA1
Device Lot NumberE2486063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer02/12/2026
05/21/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/13/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown